Overdose Prevention: Nalozone, Narcan & Kloxxado
- This Task has been designed for use by all roles. For all roles
To help address the issue of opioid misuse, the Iowa Department of Health & Human Services (HHS) is launching a new initiative to provide naloxone (the opioid overdose reversal medication) to Iowa organizations, businesses and schools, which may be in a position to render aid to a person at risk of experiencing an opioid overdose.
The purpose of this initiative is to equip organizations, businesses, and schools incase they encounter someone experiencing a suspected opioid overdose. While the hope is there would never be a need for the use of naloxone, having this medication available as part of a first-aid response could save someone's life.
Key steps to a response:
- Assess responsiveness and breathing: CALL 911
- Provide respiratory support (position for open airway, if trained & comfortable provide rescue breaths)
- Administer naloxone intranasal spray in 1 nostril
- Monitor their response: repeat naloxone in other nostril after 3 minutes if unresponsive
- Place them in the recovery position (on their side). Stay with them until EMS arrives.
Latest release -
No Release Notes.